Alert archive / Michigan / Tornado Warnings in 2010

Tornado Warning 18, NWS Detroit, MI

July 22, 2010Lenawee County, Michigan

NWS Detroit, MI issued this tornado warning at Jul 22, 2010, 5:45 PM EDT for Lenawee County, Michigan. It was in force for 72 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 22, 2010, 5:45 PM EDT (21:45 UTC)
Expired
Jul 22, 2010, 6:57 PM EDT
In force
72 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon

County Lenawee County, MI

The radar

The Detroit radar (KDTX), 101 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 6:38 PM EDTFUNNEL CLOUD10 Sw Adrian, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 22, 4:53 PM EDTTornado WatchSPC3 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2010-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2010-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1135 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

324 
WFUS53 KDTX 222145
TORDTX
MIC091-222300-
/O.NEW.KDTX.TO.W.0018.100722T2145Z-100722T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
545 PM EDT THU JUL 22 2010

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* TORNADO WARNING FOR...
  LENAWEE COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 700 PM EDT

* AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED 8 MILES WEST OF HUDSON...AND MOVING EAST AT 30
  MPH.

* THIS DANGEROUS STORM WILL BE NEAR...
  HUDSON AROUND 600 PM EDT.
  ROLLIN AND LIME CREEK AROUND 605 PM EDT.
  CLAYTON AND MEDINA AROUND 610 PM EDT.
  CANANDAIGUA AROUND 615 PM EDT.
  CADMUS AND SENECA AROUND 620 PM EDT.
  SAND CREEK AND WESTON AROUND 625 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  TECUMSEH...           ONSTED...             MORENCI...
  HUDSON...             DEERFIELD...          CLINTON...
  CLAYTON...            CEMENT CITY...        BRITTON...
  BLISSFIELD...         ADRIAN...             ADDISON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4207 8436 4208 8378 4172 8377 4171 8436
TIME...MOT...LOC 2146Z 271DEG 26KT 4185 8449

$$
6 follow-up statements
934 
WWUS53 KDTX 222157
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
557 PM EDT THU JUL 22 2010

MIC091-222300-
/O.CON.KDTX.TO.W.0018.000000T0000Z-100722T2300Z/
LENAWEE MI-
557 PM EDT THU JUL 22 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR LENAWEE COUNTY UNTIL 700
PM EDT...

AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 8 MILES WEST OF HUDSON...MOVING EAST AT 30 MPH.

THIS DANGEROUS STORM WILL BE NEAR...
  HUDSON AND ROLLIN AROUND 610 PM EDT.
  MEDINA AROUND 615 PM EDT.
  CLAYTON AND CANANDAIGUA AROUND 620 PM EDT.
  CADMUS AND SENECA AROUND 625 PM EDT.
  SAND CREEK AND WESTON AROUND 635 PM EDT.
  FAIRFIELD AND JASPER AROUND 640 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  TECUMSEH...           ONSTED...             MORENCI...
  HUDSON...             DEERFIELD...          CLINTON...
  CLAYTON...            CEMENT CITY...        BRITTON...
  BLISSFIELD...         ADRIAN...             ADDISON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4207 8436 4208 8378 4172 8377 4171 8436
TIME...MOT...LOC 2157Z 271DEG 26KT 4184 8446

$$


SC/BT
254 
WWUS53 KDTX 222210
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
610 PM EDT THU JUL 22 2010

MIC091-222300-
/O.CON.KDTX.TO.W.0018.000000T0000Z-100722T2300Z/
LENAWEE MI-
610 PM EDT THU JUL 22 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR LENAWEE COUNTY UNTIL 700
PM EDT...

AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR HUDSON...MOVING EAST AT 30 MPH.

THIS DANGEROUS STORM WILL BE NEAR...
  MEDINA AND CANANDAIGUA AROUND 620 PM EDT.
  SENECA AROUND 625 PM EDT.
  CADMUS AROUND 630 PM EDT.
  SAND CREEK AND WESTON AROUND 635 PM EDT.
  FAIRFIELD AND JASPER AROUND 640 PM EDT.
  PALMYRA AND OGDEN CENTER AROUND 650 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  TECUMSEH...           ONSTED...             MORENCI...
  HUDSON...             DEERFIELD...          CLINTON...
  CLAYTON...            CEMENT CITY...        BRITTON...
  BLISSFIELD...         ADRIAN...             ADDISON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4207 8436 4208 8378 4172 8377 4171 8436
TIME...MOT...LOC 2210Z 271DEG 26KT 4183 8434

$$


SC/BT
691 
WWUS53 KDTX 222222
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
622 PM EDT THU JUL 22 2010

MIC091-222300-
/O.CON.KDTX.TO.W.0018.000000T0000Z-100722T2300Z/
LENAWEE MI-
622 PM EDT THU JUL 22 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR LENAWEE COUNTY UNTIL 700
PM EDT...

AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS 
STORM WAS LOCATED JUST EAST OF HUDSON...MOVING EAST AT 25 MPH.

THIS DANGEROUS STORM WILL BE NEAR...
  CLAYTON AND CANANDAIGUA AROUND 630 PM EDT.
  SENECA AROUND 635 PM EDT.
  CADMUS AROUND 640 PM EDT.
  SAND CREEK AND WESTON AROUND 645 PM EDT.
  FAIRFIELD AND JASPER AROUND 650 PM EDT.
  ADRIAN AROUND 655 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  TECUMSEH...           ONSTED...             MORENCI...
  HUDSON...             DEERFIELD...          CLINTON...
  CLAYTON...            CEMENT CITY...        BRITTON...
  BLISSFIELD...         ADRIAN...             ADDISON...

A SECOND STORM WAS LOCATED NEAR HILLSDALE MOVING EAST AT 30 MPH. 
THIS STORM WILL BE NEAR HUDSON BY 640 PM

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4207 8436 4208 8378 4172 8377 4171 8436
TIME...MOT...LOC 2221Z 268DEG 21KT 4183 8429

$$


BT/SC
266 
WWUS53 KDTX 222235
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
635 PM EDT THU JUL 22 2010

MIC091-222300-
/O.CON.KDTX.TO.W.0018.000000T0000Z-100722T2300Z/
LENAWEE MI-
635 PM EDT THU JUL 22 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR LENAWEE COUNTY UNTIL 700
PM EDT...

AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR CLAYTON...OR 5 MILES NORTH OF MORENCI...MOVING
EAST AT 25 MPH.

THIS DANGEROUS STORM WILL BE NEAR...
  CADMUS AROUND 640 PM EDT.
  SAND CREEK AND WESTON AROUND 645 PM EDT.
  JASPER AND FAIRFIELD AROUND 655 PM EDT.
  OGDEN CENTER AND PALMYRA AROUND 700 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  TECUMSEH...           ONSTED...             MORENCI...
  HUDSON...             DEERFIELD...          CLINTON...
  CLAYTON...            CEMENT CITY...        BRITTON...
  BLISSFIELD...         ADRIAN...             ADDISON...

A SECOND STORM WAS LOCATED JUST EAST OF HILLSDALE MOVING EAST AT 25 
MPH. THIS STORM WILL BE NEAR HUDSON AROUND 645 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4207 8436 4208 8378 4172 8377 4171 8436
TIME...MOT...LOC 2234Z 268DEG 21KT 4180 8420

$$

BT/SC
478 
WWUS53 KDTX 222247
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
647 PM EDT THU JUL 22 2010

MIC091-222300-
/O.CON.KDTX.TO.W.0018.000000T0000Z-100722T2300Z/
LENAWEE MI-
647 PM EDT THU JUL 22 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR LENAWEE COUNTY UNTIL 700
PM EDT...

AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 6 MILES NORTHEAST OF MORENCI...MOVING EAST AT 25
MPH.

THIS DANGEROUS STORM WILL BE NEAR...
  JASPER AND FAIRFIELD AROUND 655 PM EDT.
  OGDEN CENTER AND PALMYRA AROUND 700 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  TECUMSEH...           ONSTED...             MORENCI...
  HUDSON...             DEERFIELD...          CLINTON...
  CLAYTON...            CEMENT CITY...        BRITTON...
  BLISSFIELD...         ADRIAN...             ADDISON...

A SECOND STORM WAS LOCATED NEAR HUDSON ALSO MOVING EAST AT 25 MPH. 
THIS STORM WILL BE NEAR CLAYTON AT 650 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4207 8436 4208 8378 4172 8377 4171 8436
TIME...MOT...LOC 2246Z 271DEG 21KT 4179 8411

$$

BT/SC
748 
WWUS53 KDTX 222257
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
657 PM EDT THU JUL 22 2010

MIC091-222306-
/O.CAN.KDTX.TO.W.0018.000000T0000Z-100722T2300Z/
LENAWEE MI-
657 PM EDT THU JUL 22 2010

...THE TORNADO WARNING FOR LENAWEE COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM.

LAT...LON 4207 8436 4208 8378 4172 8377 4171 8436
TIME...MOT...LOC 2256Z 268DEG 21KT 4180 8403

$$

BT/SC

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this tornado warning went out at Jul 22, 3:49 PM EDT, 1 hour 56 minutes earlier.

Area forecast discussion, Jul 22, 3:49 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
349 PM EDT THU JUL 22 2010

.SHORT TERM... TONIGHT

LARGE MCS THIS MORNING OVER THE WESTERN GREAT LAKES HAS REALLY
COMPLICATED THE FORECAST FOR TONIGHT...AS MAJORITY OF THE 12Z MODEL
SOLUTIONS APPEAR SUSPECT. FOR INSTANCE...THE 12Z NAM DID NOT ACCOUNT
FOR THAT NICE LITTLE THUNDERSTORM COMPLEX WHICH TRACKED THROUGH
CENTRAL LAKE MICHIGAN AROUND 18Z. THE WEAKENED MCS...COINCIDENT WITH
THE LEAD SURGE OF MOISTURE WILL TRACK INTO SOUTHEAST MICHIGAN LATE
THIS AFTERNOON...SUPPORTING SHOWERS AND CHANCE OF
THUNDERSTORMS...ESPECIALLY NORTH OF M-59. HOWEVER...CONCERNED THERE
WILL BE THUNDERSTORM DEVELOPMENT SOUTH OF M-59...AS GOOD INSTABILITY
GRADIENT IS CLOSE TO THE SOUTHERN MICHIGAN BORDER...WITH ML CAPES OF
2000+ J/KG OVER CENTRAL INDIANA. ONCE THIS BATCH OF RAIN/CONVECTIVE
COMPLEX WORKS THROUGH LATE THIS AFTERNOON/EVENING...SURFACE WARM
FRONT IS PROGGED TO LIFT UP TO SAGINAW BAY TOWARD MORNING. THE
PROBLEM IS THE 12Z MODELS...NAM/GFS SEEM TO BE KEYING IN A BIT TOO
MUCH ON THE UPPER WAVE TRACKING THROUGH THE DAKOTAS...AND LIKELY
OVERDEVELOPING THE SURFACE REFLECTION/LOW MOVING INTO NORTHERN LOWER
MICHIGAN TONIGHT...AS WE REMAIN IN THE WAKE OF THE DEPARTING LEAD
MCS. SUSPECT ANOTHER MCS WILL DEVELOP NEAR/OVER THE QUAD CITIES...AS
THERE IS GOOD INSTABILITY (ML CAPES 2500+ J/KG OVER EASTERN IOWA).
WITH THE INCREASING BUT VEERING LOW LEVEL JET OVERNIGHT...CORFIDI
VECTORS AND LOCAL HI RES RUN INDICATE THIS COMPLEX WILL BE DROPPING
SOUTH-SOUTHEAST...MISSING US ALL TOGETHER. THUS...I AM REALLY NOT
SOLD ON HEAVY RAINFALL TONIGHT OVER SOUTHEAST MICHIGAN...AND DO NOT
PLAN ON ISSUING ANY HEADLINES. BUT...WITH THE TROPICAL PLUME (PW
VALUES OF 2.5 INCHES) FUNNELING THROUGH LOWER MICHIGAN AND MODEST
EVALUATED INSTABILITY...ANY THUNDERSTORM WILL BE CAPABLE OF
PRODUCING VERY HEAVY RAIN...JUST DON'T THINK THEY WILL TRAIN OR
REMAIN OVER AN AREA FOR AN EXTENDED PERIOD.

&&

.LONG TERM...FRIDAY THROUGH NEXT THURSDAY

AIR MASS REPLACEMENT SHOULD BE WELL UNDERWAY DURING THE MORNING
HOURS OF FRIDAY.  THE SULTRY CONDITIONS CURRENTLY ACROSS THE WESTERN
OHIO VALLEY /TEMPS TO 90 WITH DEWPOINTS >75/ WILL MAKE A CONCERTED
MOVE INTO THE SOUTHERN LAKES REGION. WITH TEMPERATURES SURGING TO OR
ECLIPSING 90 AND DEWPOINTS RUNNING INTO THE LOWER TO MID 70S
/ESPECIALLY ACROSS THE SOUTHERN COUNTIES/...HEAT INDICES WILL CLIMB
TO NEAR 100F BY MID AFTERNOON.  THERE IS SOME UNCERTAINTY TO HOW
LONG THE RAIN/CLOUD ACTIVITY WILL LINGER ACROSS THE AREA DURING THE
DAY.  IF THE CLOUDS LINGER LONGER THAN EXPECTED...THIS WILL TEMPER
THE HEATING SLIGHTLY...AS SUCH...WILL HOLD OFF ON ISSUING ANY HEAT
RELATED HEADLINES.

INSTABILITY WILL BECOME PLENTIFUL BY MID AFTERNOON WITH PROJECTED
TEMP/DEWPOINT SUPPORTING SBCAPES > 3 KJ/KG.  DEEP LAYER SHEAR WILL
BE SOMEWHAT LACKING /~25 KT/ BUT AMPLE ENOUGH TO SUPPORT SOME LEVEL
OF CONVECTIVE ORGANIZATION.  THE 22.12Z EMC/SPC SOLUTION APPEARS TO
HAVE A REASONABLE DEPICTION OF RATHER QUIET CONDITIONS EARLY WITH
CONVECTIVE INITIATION IN THE 21-00Z WINDOW UPSTREAM...THEN CASCADING
EASTWARD THROUGH THE EVENING. THE DEVELOPMENT APPEARS TO BE TIED TO
A WEAK PV ANOMALY OVER THE ARKLATEX REGION THAT IS EXPECTED TO
TRANSLATE AROUND THE UPPER RIDGE OVER THE SOUTHERN CONUS. LARGE HAIL
AND DAMAGING WINDS ARE CERTAINLY A POSSIBILITY WITH ANY ACTIVITY
THAT DEVELOPS.

SATURDAY/S CONDITIONS WILL BE SIMILAR TO FRIDAY WITH TEMPS MAKING A
RUN AT 90F ONCE AGAIN.  A STRONGER SHORTWAVE WILL TRANSLATE THE
REGION WHICH WILL SET THE STAGE FOR ADDITIONAL THUNDERSTORM
DEVELOPMENT.  SBCAPE VALUES WILL CLIMB TOWARD 3 KJ/KG ONCE AGAIN AND
DEEP LAYER SHEAR WILL BE MORE RESPECTABLE /~35 KT/ AS THE MID/UPPER
LEVEL JET AXIS MOVES THROUGH.  THE SEVERE THREAT WILL END WITH THE
PASSAGE OF A RESPECTABLE COLD FRONT SATURDAY EVENING.

SEASONABLE CONDITIONS WILL RESUME ON SUNDAY AS HIGH PRESSURE AND
DRIER AIR SETTLES IN FROM THE NORTHWEST.  THE HIGH WILL REMAIN IN
CONTROL OF THE CONDITION ON MONDAY.

WESTERLIES SETTLE BACK INTO THE LAKES REGION TOWARD MIDWEEK.  THIS
PROVIDES THE PROSPECTS FOR ANOTHER ACTIVE PATTERN WITH UPSTREAM MCS
DEVELOPMENT TUMBLING SOUTHEASTWARD INTO THE REGION.  CERTAINLY
DIFFERENCES IN THE DEPICTION OF THE EMBEDDED FEATURES OF THE
PROGRESSIVE NORTHWEST FLOW CONFIGURATION.  PREFER THE 22.00Z ECMWF
FLAVOR OF THE SOLUTION SPACE...AS IT APPEARS TO OFFER THE MOST
COHERENT DEPICTION OF CONVECTION DEVELOPING ALONG THE NORTHERN
PERIPHERY OF THE BROAD RIDGE POISED ACROSS THE CENTRAL AND SOUTHERN
STATES.  EXPECT TEMPERATURES TO HOVER AROUND NORMAL VALUES WITH THE
INCREASED RISK FOR CLOUDS AND PRECIP.

&&

.MARINE...

UNSETTLED WEATHER WILL BE THE STORY THROUGH THE FIRST HALF OF THE
WEEKEND...AS A FRONTAL BOUNDARY LIFTS NORTH INTO THE REGION AND THEN
BECOMES QUASI-STATIONARY. A STRONG LOW PRESSURE SYSTEM WILL THEN
MOVE THROUGH LATE SATURDAY...SENDING THE FRONTAL BOUNDARY THROUGH AS
A COLD FRONT...AND DRYING US OUT FOR SUNDAY. NORTHWEST
WINDS...GUSTING UP TO AROUND 20 KNOTS ARE EXPECTED BEHIND THIS
FRONT. THUNDERSTORMS FRIDAY AND SATURDAY WILL BE STRONG TO
SEVERE...AND BOATERS ARE STRONGLY ADVISED TO STAY INFORMED AND TAKE
HEED OF ANY POSSIBLE MARINE WARNINGS ISSUED IF YOU CHOOSE TO VENTURE
OUT.

&&

.AVIATION...ISSUED 146 PM EDT THU JUL 22 2010

VERY DIFFICULT TAF FORECAST. FIRST SURGE OF MOISTURE/WEAKENED MCS
WILL ARRIVE THIS AFTERNOON. NICE COMPLEX OVER CENTRAL LAKE
MICHIGAN AT THE PRESENT TIME...AND SUSPECT NEW DEVELOPMENT WILL
TAKE PLACE OFF TO THE SOUTHEAST...FED BY THE VERY GOOD INSTABILITY OVER
NORTHERN INDIANA. THIS INSTABILITY GRADIENT SHOULD GET CLOSE TO
THE MICHIGAN BORDER...WHICH MAKES DETROIT TAFS ESPECIALLY SUSCEPTIBLE
FOR POSSIBLE THUNDERSTORMS LATE TODAY/EARLY THIS EVENING. FURTHER
SURGE IN MOISTURE TONIGHT COUPLED WITH EXPECTED WARM FRONT LIFTING
NORTH WILL SUPPORT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS.
HOWEVER...CONCERNS A NEW MCS WILL DEVELOP NEAR THE QUAD
CITIES...AND THEN TRACK SOUTH-SOUTHEAST OVERNIGHT...MISSING
SOUTHEAST MICHIGAN...AS SUGGESTED BY 12Z LOCAL HIRES MODEL RUN.
LOW CONFIDENCE FORECAST AS WE HEAD INTO TONIGHT...WITH TOMORROW'S
FORECAST OBVIOUSLY HINGING ON WHAT TRANSPIRES TONIGHT.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

SHORT TERM...SF
LONG TERM....MANN
MARINE.......SF
AVIATION.....SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 22, 3:45 PM EDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
345 PM EDT THU JUL 22 2010

MIZ047>049-053>055-060>063-068>070-075-076-082-083-230845-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
345 PM EDT THU JUL 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING AND TONIGHT AS A
WARM FRONT PULLS A VERY MOIST AIRMASS NORTH INTO THE STATE. ANY
THUNDERSTORM WILL PRODUCE HEAVY RAINFALL. THERE IS A CHANCE OF
FLOODING IF THUNDERSTORMS REPEATEDLY TRACK OVER THE SAME AREA...BUT
THIS DOES NOT APPEAR LIKELY AT THIS TIME.

SOME OF THE THUNDERSTORMS MAY APPROACH SEVERE LIMITS WITH HAIL TO
THREE QUARTERS OF AN INCH AND WINDS TO 55 MPH BEING THE PRIMARY
THREAT. STORM MOTION WILL BE TO THE EAST AT 40 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF SEVERE THUNDERSTORMS FRIDAY THROUGH
SATURDAY NIGHT. THESE STORMS WILL FORM ALONG A STATIONARY FRONT OVER
THE STATE ON FRIDAY AND WILL DEVELOP IN ADVANCE OF A COLD FRONT ON
SATURDAY. A MOIST AND UNSTABLE AIR MASS OVER THE STATE COMBINED WITH
A STRONG WIND FIELD ALOFT WILL POSE THE RISK OF SEVERE STORMS.

HEAT INDICES ON FRIDAY MAY RISE TO 95 TO 100 DEGREES...ESPECIALLY
ALONG AND SOUTH OF THE M-59 CORRIDOR WHICH WOULD REQUIRE THE
ISSUANCE OF HEAT ADVISORIES. THESE HEAT INDICES WILL DEPEND ON HOW
MUCH SUNSHINE OCCURS DURING THE AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTER REPORTS OF
RAINFALL OVERNIGHT WOULD BE GREATLY APPRECIATED.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-230845-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
345 PM EDT THU JUL 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING AND TONIGHT AS A
WARM FRONT PULLS A VERY MOIST AIRMASS NORTHWARD. THUNDERSTORMS WILL
PRODUCE HEAVY RAINFALL AND MAY REPEATEDLY TRACK OVER THE SAME AREA.
SOME OF THE THUNDERSTORMS TONIGHT MAY APPROACH SEVERE LIMITS WITH
HAIL TO THREE QUARTERS OF AN INCH AND WINDS TO 45 KNOTS BEING THE
PRIMARY THREAT. STORM MOTION WILL BE TO THE EAST AT 35 KNOTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF SEVERE THUNDERSTORMS FRIDAY THROUGH
SATURDAY NIGHT ACROSS THE SOUTHERN HALF OF LAKE HURON SOUTH TO
LAKE ERIE. THESE STORMS WILL FORM ALONG A STATIONARY FRONT OVER
THE STATE ON FRIDAY AND WILL DEVELOP IN ADVANCE OF A COLD FRONT ON
SATURDAY. A MOIST AND UNSTABLE AIR MASS OVER THE STATE COMBINED
WITH A STRONG WIND FIELD ALOFT WILL POSE THE RISK OF SEVERE
STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Jul 22, 4:37 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
437 PM EDT THU JUL 22 2010

MIZ068-069-222115-
LIVINGSTON MI-OAKLAND MI-
437 PM EDT THU JUL 22 2010

...SIGNIFICANT WEATHER ADVISORY FOR LIVINGSTON AND SOUTHERN OAKLAND
COUNTIES UNTIL 515 PM EDT...

AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OAK GROVE TO 6 MILES
NORTHWEST OF STOCKBRIDGE...AND MOVING EAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

THESE STORMS WILL BE NEAR...
PLAINFIELD AND GREGORY AROUND 445 PM EDT.
TYRONE TOWNSHIP AND HOWELL AROUND 450 PM EDT.
HARTLAND AROUND 455 PM EDT.
PINCKNEY AROUND 500 PM EDT.
ROSE CENTER AND CHILSON AROUND 505 PM EDT.
LAKELAND...HIGHLAND...HAMBURG AND BRIGHTON AROUND 510 PM EDT.
WHITE LAKE AND MILFORD AROUND 515 PM EDT.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

KURIMSKI

Nearby

Tornado Warnings in Michigan, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.